Effexor XF can anyone help?

SallySSallyS Melbourne Member Posts: 23
edited June 17 in Health and wellbeing
Hi, is had a LCIS lump removed April 2018, begun taking Tamoxifen that Aug but the past few months I’ve experienced a few episodes of anxiety which has really affected me. I went to an Oncologist check up on Friday and she said it was a common side effect of Tamoxifen. She prescribed me Effexor to help but I’m really hesitant and concerned about the long time effects of taking it. The 2 episodes of anxiety I’ve had both came down to worrying about my health and visiting the Doctors btw I’m fine health wise but this whole BC scare has really scared the shit out of me. I don’t know whether to take the advice and take it or see how I go and if it continues to pop up then rethink it. Is anyone on it and can give me any advice please? Thanks 

Comments

  • pammiesydpammiesyd Member Posts: 55
    Hi I have been on Efexor since January 2012, on varying doses. It was initially for hot flushes. I also have severe insomnia. When I went to a pain clinic, the psychiatrist increased the dose, and my insomnia is so much improved that I don’t need sleeping pills. I also don’t have anxiety. When I stop the tamoxifen, I will try reducing the Efexor. I am very happy with taking it at the moment.
  • melclaritymelclarity Member Posts: 3,336
    @SallyS Hey there! I was on Tamoxifen for 4yrs after my 1st diagnosis but don't recall any side effects. I've not ever heard of Anxiety being a side effect of it, so that's interesting. After my 2nd diagnosis in 2015 I was put on an AI in January 2016, my Oncologist prescribed Effexor for the hot flushes, its actually an anti depressant but is widely used to treat menopausal symptoms arisen from AI's. I tried to take it about 3 different times but was so sick on it. I never took it and learned to put up with the hot flushes which they still happen but have lessened I guess over the years.

    I'm wondering whether the Anxiety is due to the trauma of the whole BC path you've been on, I only say that having been on the road for 8yrs and how it manifests in so many different ways and at different times. Have you had some counselling? I really cannot recommend it enough. I've always been quite a tough nut through challenging circumstances in my life but I really have to say that a Psychologist at different points really helped find perspective, its just so incredibly helpful and not something that needs to be ongoing, but for as long as anyone needs. 

    Hugs x M
  • SallySSallyS Melbourne Member Posts: 23
    Thanks, I’m back to visit my Doctor on Tuesday who is doing up a mental health plan for me to access a psychologist and the Oncologist also mentioned there’s one I can access at the breast centre too. Definitely think that’s an avenue I’ll try, anything to help. I’m only 43 so lucky to not have the hot flushes yet etc, it only seems to be this bout of anxiety that’s the only side affect. Touch wood! Lol 
  • TonyaMTonyaM Member Posts: 2,594
    Hi SallyS, I was on Tamoxifen and suffering from bad hot flushes,insomnia and low mood.I tried Effexor but was like a drooling zombie, couldn’t function or even get off a chair.I then tried a very low dose of Endep 10mg and it worked really well.Its a different type of antidepressant to Effexor.I used it for 4 yrs whilst on Tamoxifen- it really helped.
Sign In or Register to comment.